Sign of Leser-Trelat Differential Diagnoses

Updated: Apr 05, 2021
  • Author: Robert A Schwartz, MD, MPH; Chief Editor: Dirk M Elston, MD  more...
  • Print
DDx

Diagnostic Considerations

The chemotherapeutic agent cytarabine may cause a rare reaction of inflammation of existing seborrheic keratoses, mimicking the sign of Leser-Trélat. [54]

Cupric keratoses have been described as green seborrheic keratoses secondary to external copper exposure. [55]

Regressing seborrheic keratoses may clinically and dermoscopically mimic a regressing melanoma. [56]

Distinguishing eruptive seborrheic keratoses from the sign of Leser-Trélat is often difficult. Eruptive seborrheic keratoses may occur with diabetes mellitus and acanthosis nigricans with underlying insulin resistance, [57] but it may occur without them too. No linkage should be implied.

Also consider mycosis fungoides with multiple seborrheic keratosis–like hyperkeratotic, tumorous nodules on the back and extremities. [58]

Differential Diagnoses